Does Long-Term MDMA Use Have Withdrawal Symptoms?
There are many times an individual goes out dancing at a club and wishes it would never end and just wants to keep dancing all night long; sometimes all morning long. Many events promote intense dance music known as the “club scene” or raves that lasts for a whole weekend. Often at these parties, stimulant-type drugs including MDMA are involved when attending these music fests. Not so much cocaine because of the minimal amount of time it is effective, but Ecstasy is very popular in the club screen and it is also known as MDMA or molly.
What is MDMA?
MDMA is both a stimulant and psychedelic or hallucinogen, so it can give people both energy and may change how their senses perceive things. Such as on MDMA you may see colors and hear music differently, often making the experience more pleasurable. MDMA also increases feelings of empathy and closeness towards others.
MDMA is a Schedule I medication according to the Drug Enforcement Agency (DEA), which indicates it has a high potential for abuse and addiction and no recognized medical usage.
Are There Withdrawal Symptoms With MDMA Addiction?
Those who use MDMA occasionally or on the weekends rarely become dependent or addicted, but still can have withdrawal symptoms similar to amphetamine or stimulant-related detox. According to the National Institute on Drug Abuse (NIDA) states that the activity of three of the brain’s chemical messengers are impacted and artificially increased: serotonin, dopamine, and norepinephrine. Serotonin is responsible for regulating moods, appetite levels, sleep functions, and sexual arousal. Dopamine increases pleasure and energy levels, while norepinephrine elevates blood pressure and heart rate.
What Are MDMA Side Effects?
The effects of MDMA may only last a few hours, leading individuals to take multiple doses, or use take a lot all at once, taking more than one dose back to back. When the MDMA wears off, individuals may experience a difficult “crash” or slight withdrawals. These symptoms can include:
- Attention and memory issues
- Decreased interest in sex
- Mood swings
- Loss of appetite
- Lack of motor control
- Mental confusion
- Panic attacks
- Hallucinations and delusions
The Drug Abuse Warning Network (DAWN) states that almost a quarter-million people in the United States received emergency medical care in an emergency department (ED) for a negative interaction with ecstasy (MDMA) in 2011. Chronic ecstasy use disrupts the normal production and transmission of serotonin in the brain, which can lead to life-threatening serotonin syndrome. Serotonin production can be extensively damaged by MDMA abuse, and the reduction in this important brain chemical can take a significant amount of time to reverse after MDMA use is stopped.
What Does an MDMA Detox Look Like?
It is thought that just because the withdrawals from MDMA are not considered life-threatening like other drugs and its more mental than physical, then it must not be dangerous. This is far from true. Repeated use of MDMA can not only cause a dependency due to the fact of growing tolerance, but can also increase the chance of increased heart rate, panic attacks, anxiety, depression, confusion, seizure, dehydration, and kidney problems.
The most significant symptom of withdrawal from MDMA is depression due to the damage done to serotonin production. The reduction in this important brain chemical can take a significant amount of time to reverse after MDMA use is stopped. This can lead to serious depression and even suicide. The easiest and safest way to detox off MDMA is through a medical detox and Evoke Wellness can help. At our Massachusetts detox center, we offer you 24-hour assistance from our medical staff to make sure you stay safe at all hours.
Evoke Wellness MA – MDMA Addiction Help
Our caring treatment team knows that it’s not always easy to ask for help. At Evoke Wellness Massachusetts, many of our staff are in recovery themselves and we understand what you’re going through. Reach out today and we will guide you to lasting sobriety.